Brand Name(s): Hepsera
Generic Name: Adefovir
Keep the medicine in its original container.
This medicine may be taken with or without food.
This medicine will work best if you take it at about the same time every day.
Store at room temperature away from heat, light, and moisture. Do not keep in the bathroom.
This medicine does not stop the spread of viruses that are passed through the blood or during sex.
Always use condoms during sex.
Do not share needles or other personal objects such as shavers or toothbrushes.
Drink plenty of water while on this medicine.
If you forget to take a dose on time, take it as soon as you remember. If it is almost time for the next dose, do not take the missed dose. Return to your normal schedule. Do not take 2 doses at one time.
Drug interactions can change how medicines work or increase risk for side effects. Tell your health care providers about all medicines taken. Include prescription and over-the-counter medicines, vitamins, and herbal medicines. Speak with your doctor or pharmacist before starting or stopping any medicine.
Tell your doctor if symptoms do not get better or if they get worse.
Talk to your doctor before taking other medicines, including aspirins and ibuprofen containing products. Speak to your doctor about which medicines are safe to use while you are on this medicine.
Keep using this medicine for the full number of days that it is prescribed. Do not stop the medicine even if you start to feel better.
Keep all appointments for medical exams and tests while on this medicine.
This medicine is not recommended for use in children younger than 12.
Tell your doctor and pharmacist if you ever had an allergic reaction to a medicine.
Some patients taking this medicine have experienced serious side effects. Please speak with your doctor to understand the risks and benefits associated with this medicine.
This medicine is associated with a rare, but serious problem of the liver. Speak to your doctor about the early signs of liver problems and the benefits and risks of using this medicine.
Do not use the medication any more than instructed.
Contact your doctor if you notice a change in the amount or darkening of your urine.
Tell the doctor or pharmacist if you are pregnant, planning to be pregnant, or breastfeeding.
Do not share this medicine with anyone who has not been prescribed this medicine.
The following is a list of some common side effects from this medicine. Please speak with your doctor about what you should do if you experience these or other side effects.
- excess gas
- nausea and vomiting
Call your doctor or get medical help right away if you notice any of these more serious side effects:
- shallow, irregular breathing
- drowsiness or sedation
- fast or irregular heart beats
- signs of kidney damage (such as change in urine color or bubbly urine)
- signs of liver damage (such as yellowing of eye or skin, dark urine, or unusual tiredness)
- muscle pain or weakness
- rapid breathing
A few people may have an allergic reaction to this medicine. Symptoms can include difficulty breathing, skin rash, itching, swelling, or severe dizziness. If you notice any of these symptoms, seek medical help quickly.
Please speak with your doctor, nurse, or pharmacist if you have any questions about this medicine.
IMPORTANT NOTE: This document tells you briefly how to take your medicine, but it does not tell you all there is to know about it. Your doctor or pharmacist may give you other documents about your medicine. Please talk to them if you have any questions. Always follow their advice.
There is a more complete description of this medicine available in English. Scan this code on your smartphone or tablet or use the web address below. You can also ask your pharmacist for a printout. If you have any questions, please ask your pharmacist.
Copyright(c) 2023 First Databank, Inc.